MAUDE Adverse Event Report: COOK INC BAKRI TAMPONADE BALLOON CATHETER; OQY INTRAUTERINE BALLOON

COOK INC BAKRI TAMPONADE BALLOON CATHETER; OQY INTRAUTERINE BALLOON
Model Number G30673
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/11/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
E1 - name and address: (b)(6).Postal code: (b)(6).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, after childbirth, the patient was bleeding 800ml during cesarean section and the doctor stopped the bleeding by medication + suture.After suturing the abdomen, the patient went back to the ward and found that the bleeding was still about 200 ml.A balloon was placed into the uterine cavity transvaginally by using toothless oval forceps as treatment of postpartum hemorrhage [pph] and found that there was a light-colored fluid coming out.The doctor removed the balloon and found that the balloon was leaking.A new balloon was immediately replaced to stop the bleeding.After the leakage of the fluid there was about 20 ml of bleeding, and a total of 1020 ml of blood was lost.The patient was transfused with 3 units of red blood cells and 300 ml of blood plasma.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation evaluation: description of event: as reported, after childbirth, the patient was bleeding 800ml during cesarean section and the doctor stopped the bleeding by medication + suture.After suturing the abdomen, the patient went back to the ward and found that the bleeding was still about 200 ml.A bakri tamponade balloon catheter was placed into the uterine cavity transvaginally by using toothless oval forceps as treatment of postpartum hemorrhage [pph] and found that there was a light-colored fluid coming out.The doctor removed the balloon and found that the balloon was leaking.A new balloon was immediately replaced to stop the bleeding.After the leakage of the fluid there was about 20 ml of bleeding, and a total of 1020 ml of blood was lost.The patient was transfused with 3 units of red blood cells and 300 ml of blood plasma.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Reviews of the complaint history, device history record (dhr), instructions for use (ifu), and quality control (qc) procedures, a visual inspection, and functional test of the returned device, were conducted during the investigation.One bakri tamponade balloon catheter was returned for evaluation.A functional leak test performed, and the balloon was found to leak in multiple areas.Visual examination noted marks from an instrument of undetermined origin all around the cut marks where the balloon was leaking.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the device history record (dhr) found no non-conformances related to the reported failure mode.A review of complaint history records shows one other related complaint associated with device lot.Due to the individual nature of the manufacturing and inspection process for the devices in the lots, it is unlikely that event is an indication of device issue within the entire lot.The information provided upon review of complaint file, device history record, complaint history, and quality control documents did not provide evidence to support that the device was manufactured out of specification or to suggest items in the lot or similar devices in the field or in house were nonconforming.Cook also reviewed product labeling.The product ifu, provides the following information to the user related to the reported failure mode: how supplied "upon removal from the package, inspect the product to ensure no damage has occurred." the most likely cause of the event was inadvertent damage to the balloon during use.Cook has concluded that the cause for the complaint could not be established.The appropriate personnel have been notified and cook will continue to monitor for similar events.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
BAKRI TAMPONADE BALLOON CATHETER
Common Device Name
OQY INTRAUTERINE BALLOON
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key20737441
Report Number1820334-2024-01527
Device Sequence Number8614313
Product Code OQY
UDI-Device Identifier10827002306735
UDI-Public(01)10827002306735(17)261213(10)15803429
Combination Product (Y/N)N
PMA/510(K) Number
K170622
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG30673
Device Catalogue NumberJ-SOS-100500
Device Lot Number15803429
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/13/2024
Supplement Date Received by Manufacturer12/17/2024
Initial Report FDA Received Date11/20/2024
Supplement Report FDA Received Date12/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age30 YR
Patient SexFemale
Patient Weight75 KG